Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 90, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 2, 2010, 8:37 PM CDT for Franklin County, Gasconade County, Missouri. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2010, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 2, 2010, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 83 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:56 PM CDT | TSTM WND GST 50 | 2 Nw Owensville, MO | |
| Jun 2, 8:56 PM CDT | HAIL 0.25 | 2 Nw Owensville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594
WUUS53 KLSX 030137
SVRLSX
MOC071-073-030215-
/O.NEW.KLSX.SV.W.0090.100603T0137Z-100603T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
GASCONADE COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 915 PM CDT
* AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLAND...OR 7 MILES SOUTHWEST OF OWENSVILLE...AND MOVING EAST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
OWENSVILLE...SULLIVAN...ROSEBUD...GERALD...BEAUFORT...CANAAN...
JAPAN...LESLIE AND NOSER MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3828 9166 3838 9165 3853 9118 3821 9115
3820 9128 3820 9137 3821 9138 3821 9154
3819 9154 3818 9164
TIME...MOT...LOC 0137Z 263DEG 14KT 3828 9159
WIND...HAIL 60MPH 1.00IN
$$
GKS2 follow-up statements
741
WWUS53 KLSX 030158
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT WED JUN 2 2010
MOC071-073-030215-
/O.CON.KLSX.SV.W.0090.000000T0000Z-100603T0215Z/
FRANKLIN MO-GASCONADE MO-
858 PM CDT WED JUN 2 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GASCONADE AND
WESTERN FRANKLIN COUNTIES UNTIL 915 PM CDT...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OWENSVILLE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN...ROSEBUD...GERALD...BEAUFORT...JAPAN...LESLIE AND NOSER
MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3828 9166 3838 9165 3853 9118 3821 9115
3820 9128 3820 9137 3821 9138 3821 9154
3819 9154 3818 9164
TIME...MOT...LOC 0158Z 241DEG 18KT 3833 9148
WIND...HAIL 60MPH 1.00IN
$$
GKS656
WWUS53 KLSX 030217
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT WED JUN 2 2010
MOC071-073-030226-
/O.EXP.KLSX.SV.W.0090.000000T0000Z-100603T0215Z/
FRANKLIN MO-GASCONADE MO-
917 PM CDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR GASCONADE AND WESTERN FRANKLIN
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...STRONG GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3828 9166 3838 9165 3853 9118 3821 9115
3820 9128 3820 9137 3821 9138 3821 9154
3819 9154 3818 9164
TIME...MOT...LOC 0158Z 241DEG 18KT 3833 9148
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:00 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 2, 7:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 700 PM CDT WED JUN 2 2010 .DISCUSSION... /419 PM CDT WED JUN 2 2010/ PRIMARY FCST ISSUE WITH THIS PCKG IS AFTN CONVECTIVE DVLPMT. TONIGHT...DESPITE DIFFERENCES IN PLACEMENT AND TIMING...HRRR AND NCEP/NSSL 4KM WRF ALL SHOW SIMILAR SCENARIOS FOR THIS AFTN/EARLY EVENING WITH CONVECTION RAPIDLY DVLPG ALONG A BDRY BETWEEN 20Z AND 00Z. IT IS NOT CLEAR WHETHER THE BDRY DEPICTED IN THE MODEL RUNS IS THE TRUE SFC CDFNT OR AN OUTFLOW BDRY. CONVECTION STILL LOOKS LIKELY GIVEN CDFNT STILL SAGGING SWD THROUGH THE AREA...PLENTY OF CAPE PER SPC MESOANALYSIS GRAPHICS AND MODEL OUTPUT...DECREASING CLOUD COVER...AND APPROACHING SHORTWAVE TROF...BUT IT ISN'T CLEAR WHERE STORMS WILL INITIATE. THE SITUATION IS FURTHER COMPLICATED BECAUSE THUNDERSTORMS HAVE ALREADY FIRED IN KY/SRN MO/NRN AR ALONG THE OUTFLOW BDRY FM THIS MORNING'S MCS WHILE ONLY A LINE OF CU HAD DVLPD IN MO ALONG THE CDFNT. DESPITE LACK OF ECHOES ON RADAR AT ISSUANCE...UNSTABLE ATMOSPHERE WITH AN APPROACHING SFC BDRY SUPPORT CONTINUED POPS FOR TONIGHT. CONVECTIVE TRENDS SHOULD BECOME MORE CLEAR OVER THE NEXT FEW HOURS. THU-FRI...CDFNT SHOULD CONTINUE MOVING SLOWLY SWD BEFORE STALLING ACROSS THE REGION ON THU. WITH HIGH PRESSURE BUILDING IN FROM THE WEST...LGT NLY FLOW WILL TRANSPORT A SLIGHTLY DRIER AIR MASS INTO THE CWA. KEPT CHC POPS IN THE NRN CWA ON FRI WITH A LOW PRES SYS EXPECTED TO TRACK FM THE NRN PLAINS THROUGH IA/MN. SAT-TUE...ANOTHER LOW PRES SYS IS EXPECTED TO MOVE THROUGH SD/MN INTO THE WRN GRTLKS ON SAT/SUN AND DRAG A CDFNT INTO NRN MO. H85 MCONV ALONG THE FNT ON SAT AFTN/NIGHT WITH SUPPORT FM REAR ENTRANCE REGION OF H85 LLJ SUGGEST A CHC FOR SHRA/TSRA ACROSS A LARGE PART OF THE CWA. BY SUN THE BDRY STALLS OUT SOMEWHERE ACROSS THE AREA AS A SFC HIGH BUILDS IN FM THE WEST. THERE IS LOW CONFIDENCE IN THE DETAILS OF THE FCST FOR SAT-TUE DUE TO CONSIDERABLE MODEL DIFFERENCES. KANOFSKY && .AVIATION... /635 PM CDT WED JUN 2 2010/ STORM INITIATED ABOUT 90 MINUTES AGO IN THE EXTREMELY UNSTABLE AIRMASS OVER SW MO WHERE MLCAPES HAVE CLIMBED TO 4000 J/KG WITH AFTERNOON HEATING. EWD EXPANSION OF THE CONVECTION HAS OCCURRED ALONG OLD OUTFLOW BOUNDARY FROM NEAR AIZ TO JUST S OF CPS...WITH NEW DEVELOPMENT JUST NOTED ABOUT 35 SW OF STL/20 SW OF SUS. THROUGHOUT THE EVENING HOURS EXPECT STORMS TO CONTINUE INCREASE IN COVERAGE OVER THE OZARKS AND TRY TO WORK E WHERE THE AIRMASS IS NOT NEARLY AS UNSTABLE. GIVEN LOCATION OF OUTFLOW BOUNDARY AS NOTED ABOVE IT WOULD APPEAR THAT THE GREATEST STORM COVERAGE THROUGH 04Z WILL BE JUST S OF BOTH COU AND THE STL AREA TAFS...BUT IT WILL BE A VERY CLOSE CALL AND WILL CERTAINLY NEED TO MONITOR THESE LOCATIONS CLOSELY OVER THE NEXT FEW HOURS. BY LATER THIS EVENING ACTIVITY OVER OZARKS WILL BECOME OUTFLOW DOMINATED...SHIFTING THE MOST ACTIVE CONVECTION S OF THE I-70 CORRIDOR. FURTHER N...IT APPEARS THAT THE STORM THREAT HAS ENDED FOR UIN. WITH OUTFLOW BOUNDARIES AND VERY WEAK SYNOPTIC FEATURES WIND TRENDS WILL BE CHAOTIC AND GENERALLY LIGHT...WHICH MAY LEAD TO THE DEVELOPMENT OF SOME LIGHT FOG AND LOWERING OF CIGS TO MVFR AND PERHAPS EVEN IFR IN THE UIN AREA WHERE LACK OF CLOUD COVER WILL MAKE FOR SLIGHTLY BETTER RADIATIONAL COOLING. THESE LOWER CONDITIONS SHOULD QUICKLY REBOUND TO VFR FLIGHT RULES BY MID-LATE MORNING THU. SPECIFICS FOR KSTL... WITH THE ABOVE REASONING THAT THE MOST ACTIVE CONVECTION WILL REMAIN JUST S OF STL AREA HAVE GONE WITH VCTS FOR THE EVENING HOURS...WITH A FEW RAIN SHOWERS WITH VFR VSBYS ACTUALLY MAKING IT INTO THE 5 MILE RADIUS OF THE RUNWAY COMPLEX. BELIEVE THAT THE THREAT OF CONVECTION WILL SAG FAR ENOUGH S BY 04Z TO DROP MENTION OF THUNDER AT THAT TIME...BUT DID CONTINUE SHOWERS FOR SEVERAL MORE HOURS. WITH MOIST AIRMASS REMAINING OVER AREA INTO THU MORNING THINK THE NOCTURNAL COOLING WILL TRY TO CAUSE VSBYS/CIGS TO DIP INTO THE MVFR RANGE JUST BEFORE DAYBREAK...WITH RAPID IMPROVEMENT BY 15-16Z. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 2, 3:59 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT WED JUN 2 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Jun 2, 8:23 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 823 PM CDT WED JUN 2 2010 MOZ072-030230- CRAWFORD MO- 823 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 930 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ST. JAMES...OR 10 MILES WEST OF CUBA... MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CUBA... STEELVILLE... BOURBON... CHERRYVILLE... LEASBURG... ROSATI... OAK HILL... ST. CLOUD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, Jun 2, 8:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 832 PM CDT WED JUN 2 2010 MOZ059-030230- GASCONADE MO- 832 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE COUNTY UNTIL 930 PM CDT... AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLAND...OR 7 MILES SOUTHWEST OF OWENSVILLE...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OWENSVILLE... ROSEBUD... CANAAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 67 min |
| Jun 3, 10:14 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 32 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.